Dynamics of Abelian Vortices Without Common Zeros in the Adiabatic Limit

Research output: Contribution to journalArticlepeer-review

3 Citations (Scopus)


On a smooth line bundle L over a compact Kähler Riemann surface Σ, we study the family of vortex equations with a parameter s. For each s ∈ [1,∞], we invoke techniques in Bradlow (Commun Math Phys 135:1-17, 1990) by turning the s-vortex equation into an s-dependent elliptic partial differential equation, studied in Kazdan and Warner (Ann Math 2:14-47, 1978), providing an explicit moduli space description of the space of gauge classes of solutions. We are particularly interested in the bijective correspondence between the open subset of vortices without common zeros and the space of holomorphic maps. For each s, the correspondence is uniquely determined by a smooth function us on Σ, and we confirm its convergent behaviors as s → ∞. Our results prove a conjecture posed by Baptista in Baptista (Nucl Phys B 844:308-333, 2010), stating that the s-dependent correspondence is an isometry between the open subsets when s = ∞, with L2 metrics appropriately defined.

Original languageEnglish
Pages (from-to)169-206
Number of pages38
JournalCommunications in Mathematical Physics
Issue number1
Publication statusPublished - 2014 Jul

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics


Dive into the research topics of 'Dynamics of Abelian Vortices Without Common Zeros in the Adiabatic Limit'. Together they form a unique fingerprint.

Cite this